Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone side effects


06-05-2013, 01:38 PM   #1
LindsayLuna
 
Join Date: May 2013
Location: Portland, Oregon

My Support Groups:
Prednisone side effects

I had a initial flair last month and after getting Remicade in the hospital i am finally starting to feel better.... except now i am SUPER low energy, not motivated to do much, and generally not feeling like my happy energetic self, even smiling feels forced sometimes. I have been on Prednisone for 3 weeks now (first on 20mg/day and 40mg/day for the last week). They are going to start tapering me off the prednisone slowly probably starting at the end of the week. Has anyone else had this as a side effect? Did you feel better after being taken off prednisode? Could this be from the Remicade or mesalamine? Did anything in particular help to give you more energy?
06-05-2013, 01:58 PM   #2
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
So you are currently on both Remicade and Prednisone as a treatment plan? You also happend to mention mesalamine at the end. Which mesalamine are you taking? What other medications are you on? Sounds like a combination of both Remicade and Prednisone could be at play here.

Remicade is known to cause low energy especially right after your infusion.

Side Effects of Remicade

Also, Prednisone suppresses your adrenal gland and alters your hormones and thus is known to cause mood disorders in many patients, including irritability and depression. Your fluctuation of dosage (20 to 40 is a big difference in dosage) is pretty large and could be playing a role in your tiredness and mood.

As you taper down on pred your symptoms slowly fade.
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

06-05-2013, 03:52 PM   #3
LindsayLuna
 
Join Date: May 2013
Location: Portland, Oregon

My Support Groups:
Im taking Apriso for mesalamine, the Remicade was about a week ago now... scheduled for another infusion in about another week. I hopefully will be tapering down soon... just not used to feeling like this
06-05-2013, 04:22 PM   #4
DAVID KINGHAM
 
DAVID KINGHAM's Avatar
 
Join Date: Nov 2012
Location: England..Milton Keynes

My Support Groups:
I have been on prednislone for over 20 years and have had emecade infusions 7 times.I have not had a great enought benefit from it and it deffinately hasn't let me come down on any of my meds.As far as i'm concerned,steriods have keptme alive for a long time and without them,i spend all my time in hospital untill they give me a large intial dose to get me back on track.I've had a right wrist infusion which means i connot bend my wrist but that's the risk i am willing to take.What's a few bones when it comes to the pain and illnes crohn's causes
__________________
(Crohn's) 1 semi hemicolectomy
(Crohn's)1 resection
(Crohn's meds) gall bladder removed
(Kienbock's)right wrist fused
Pancreatitis

Current daily meds
15mg prednisone
125mg azathioprine
Gaberpentin
Creon
lomotil
multi vitamins
folic acid
fentanyl pain patch

plus infliximab infusions
06-05-2013, 04:39 PM   #5
mwkwmn
Forum Monitor
 
Join Date: Jan 2013
Location: Kentucky
I have been on prednisone on and off for over 20 years and every time I try to wean off it's difficult. I become extremely tired and have to take weaning very slowly as little as 1/2 mg per month once I got below 10 mg. Everyone is different but that was my experience. I wish you luck and hope you get to feeling better.
__________________
mwkwmn
Dx
Crohns 1993
Adrenal insufficiency 2005
Blood clots 2006
Low testosterone 2006
Osteoporosis 2011

Meeds
Prednisone 7.5 mg
Lortab
Zoloft
Coumadin
Entocort
B 12 inj
Testosterone inj
Citrical with D
06-06-2013, 07:39 AM   #6
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
I had the opposite; prednisone made me feel high and gave me tons of energy. I felt much better off it though, because the insomnia and mood swings it also caused were so bad. The good moods it caused felt kind of fake, because I knew there was no reason for me to be feeling like that, that it was just a side effect from the pred, and the energy wasn't a good thing either, as when I found I had energy I started being much more active, but I was so underweight increasing my activity was really not a safe thing for me to be doing!

I think pred can cause pretty much any type of mood, so it could well be causing your symptoms. It's always safer to come off it if you can.
06-06-2013, 11:19 AM   #7
slightlysilly
Senior Member
 
slightlysilly's Avatar
 
Join Date: Feb 2011
Location: Lancaster, Pennsylvania

My Support Groups:
Remicade would make me feel floopy (for lack of a better word) right after, but I usually got right back on track after a good night's sleep. I had good results from Remicade until recently. I was sad to go off of it.

Prednisone made me into a psycho type A personality (and I'm SUCH a slacker)... and it was hard to wean off of... but I would think that your downward spiral could be more from the remicade than from the prednisone.
__________________
MAURA

Diagnosed with Crohn's Disease - 11/03/2010
Diagnosed with Celiac Disease 03/10/2011
Diagnosed with med induced lupus due to Remicade 01/2013
Was on Humira, didn't improve anything.


Currently on:
Cimzia
Pentasa
Buckets and buckets of Ultram and Vicodin.

Ileocolectomy scheduled for 11/18/2013



My Blog: www.gimpycolon.wordpress.com


06-12-2013, 06:46 PM   #8
jamesr
 
jamesr's Avatar
 
Join Date: Jun 2013
Location: Flagstaff,AZ
Prednisone definately can drain your adrenal glands through over stimulation. It was common for me to feel good with intial treatment but as you begin the taper just like you i felt lousy! No energy etc. It takes a while for your adrenal glands to sort of wake up and produce hormones again. That is part of the reason for SLOW taper of steroids. what helped me a lot during that time was taking adrenal support vitamins, getting a weekly B-12 shot, and having daily B-vitamin drink supplements. remember in addition to prednsone causing adrenal insuf' the flare ALSO hurts your ability to absorb nutrients which isn't going to help your fatigue. everyone is different but that is what helped me.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone side effects
Thread Tools


All times are GMT -5. The time now is 01:25 AM.
Copyright 2006-2017 Crohnsforum.com